Alert archive / Utah / High Wind Warnings in 2006

High Wind Warning 10, NWS Salt Lake City, UT

July 25, 2006

NWS Salt Lake City, UT issued this high wind warning at Jul 25, 2006, 10:42 PM MDT. It took effect at Jul 25, 2006, 11:00 PM MDT. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2006, 10:42 PM MDT (04:42 UTC)
In effect from
Jul 25, 2006, 11:00 PM MDT
Expired
Jul 25, 2006, 11:23 PM MDT
In force
23 min
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 260442
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1042 PM MDT TUE JUL 25 2006


UTZ003-260700-
/O.NEW.KSLC.HW.W.0010.060726T0500Z-060726T0700Z/
SALT LAKE AND TOOELE VALLEYS-
1042 PM MDT TUE JUL 25 2006

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM MDT WEDNESDAY. 

THIS WARNING IS FOR THE SALT LAKE AND TOOELE VALLEYS.

DECAYING THUNDERSTORMS EARLIER THIS EVENING HAVE PRODUCED A GUST
FRONT OVER THE GREAT SALT LAKE. THIS GUST FRONT WILL HIT THE
WARNING AREA BY 1100 PM...THEN SWEEP SOUTH THROUGH BOTH VALLEYS BY MIDNIGHT.
SUSTAINED WINDS OF 30-40 MPH WITH GUSTS APPROACHING 60 MPH ARE
EXPECTED. WINDS WILL DECREASE RAPIDLY BEHIND THE GUSTS FRONT IN
BOTH VALLEYS AFTER MIDNIGHT/.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS75 KSLC 260523
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1123 PM MDT TUE JUL 25 2006


UTZ003-260630-
/O.CAN.KSLC.HW.W.0010.000000T0000Z-060726T0700Z/
SALT LAKE AND TOOELE VALLEYS-
1123 PM MDT TUE JUL 25 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
HIGH WIND WARNING FOR THE SALT LAKE AND TOOELE VALLEYS.

THE GUST FRONT WINDS WEAKENED CONSIDERABLY AS THEY MOVED SOUTHEAST
OFF THE GREAT SALT LAKE. SUSTAINED WINDS OF 15-20 MPH WITH GUSTS
NEAR 30 MPH ARE POSSIBLE FOR THE NEXT COUPLE OF HOURS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Jul 25, 10:15 PM MDT, 27 minutes earlier.

Area forecast discussion, Jul 25, 10:15 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1015 PM MDT TUE JUL 25 2006

.SYNOPSIS...A SLOW WARMING AND DRYING TREND WILL OCCUR THROUGH
FRIDAY AS RIDGE OF HIGH PRESSURE REDEVELOPS TO THE WEST OF THE
AREA. MOISTURE WILL INCREASE OVER THE WEEKEND AS THE RIDGE SLIDES
EAST OF THE AREA.

&&

.DISCUSSION...SHORTWAVE MOVING EAST ACROSS THE NW QUARTER OF THE
STATE THIS EVENING DRIVING THE LAST ORGANIZED CONVECTION THIS
EVENING. SUSPECT MOST ACTIVITY SHOULD DIE OFF BEFORE MORNING AS THE
SHORTWAVE EXITS THE NORTH. PRECIPITABLE WATER VALUES REMAIN FAIRLY
HIGH AGAIN WEDNESDAY. THE ONE EXCEPTION MAY BE THE FAR NW ZONES
WHERE A LITTLE DRIER AIR MAY WORK IN BEHIND THE SHORTWAVE MOVING
THROUGH TONIGHT.

MODELS TAKE THE CENTER OF THE UPPER RIDGE A BIT FURTHER WEST FOR THE
LATTER HALF OF THE WEEK. THIS SHIFT COULD BRING ADDITIONAL DRY AIR
INTO THE NORTH...WHICH WILL FILTER SOUTH BY THE END OF THE WEEK.

NO UPDATE PLANNED FOR THIS EVENING.

&&

.AVIATION...THUNDERSTORM OUTFLOW BOUNDARY CURRENT OVER THE WRN HALF
OF THE GSL COULD REACH THE KSLC TERMINAL BETWEEN 0445Z AND 0530Z.
DOPPLER RADAR INDICATED 50+ KT WINDS EARLIER...THOUGH SUSPECT THESE
WINDS WILL DECREASE SIGNIFICANTLY AS THEY MOVE OVER THE TERMINAL.
STRONG W-NW WINDS SHOULD DIMINISH AFTER 07Z.

&&

.FIRE WEATHER...DIURNAL THUNDERSTORM ACTIVITY DISSIPATING AS
EXPECTED THIS EVENING. MOISTURE REMAINS IN PLACE OVER MOST IF
NOT ALL OF THE STATE AGAIN WEDNESDAY. THE EXTREME NW MAY BE THE ONE
AREA WHERE A LITTLE DRIER AIR WORKS IN DURING THE DAY. OTHERWISE...
WILL PLAN ON ANOTHER DAY OF DIURNAL CONVECTION FOR WEDNESDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

CONGER
Hazardous weather outlook, Jul 25, 4:00 AM MDT, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 AM MDT TUE JUL 25 2006

UTZ001>011-WYZ021-261300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-SOUTHWEST WYOMING-
400 AM MDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS OVER THE WEST DESERTS AND WESTERN UINTA
BASIN WILL END EARLY THIS MORNING WITH CLEARING SKIES BY LATE
MORNING. ISOLATED SHOWERS AND THUNDERSTORMS WILL THEN DEVELOP
THIS AFTERNOON THROUGH THIS EVENING FOR THE MOUNTAINS NORTH OF
I-80 WITH SCATTERED THUNDERSTORMS OVER THE HIGHER TERRAIN SOUTH OF
I-80.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MOSTLY SUNNY AND HOT WEATHER IS EXPECTED FOR WEDNESDAY AND
THURSDAY. FOR FRIDAY THROUGH THE WEEKEND ENOUGH MOISTURE WILL
RETURN FOR SCATTERED DAILY SHOWER AND THUNDERSTORM ACTIVITY.
SOUTHWEST FLOW OVER THE WEEKEND WILL BRING A BETTER CHANCE OF
STORMS FOR THE WASATCH FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

UTZ012>021-261300-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-
HENRY MOUNTAINS-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
400 AM MDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH
AND SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

A MOIST AIRMASS IS OVER SOUTHERN UTAH TODAY. SCATTERED SHOWERS AND
THUNDERSTORMS THIS MORNING WILL END WITH CLEARING BY LATE MORNING.
SCATTERED WET THUNDERSTORMS WILL THEN DEVELOP OVER MOUNTAIN AREAS
WHILE THE VALLEYS WILL BE MOSTLY SUNNY AND HOT DURING THE
AFTERNOON. THE STORMS WILL THEN MOVE TO THE VALLEYS AND DESERTS
DURING THE LATER AFTERNOON AND EVENING HOURS...BRINGING A MODERATE
CHANCE OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWER ACTIVITY WILL DECREASE FOR WEDNESDAY AND THURSDAY WITH A
DECREASING RISK OF FLASH FLOODING. THUNDERSTORMS WEDNESDAY AND
THURSDAY SHOULD BE RESTRICTED TO THE SOUTHWEST MOUNTAINS AND
SOUTH-CENTRAL UTAH. LOWER ELEVATIONS WILL CONTINUE TO HAVE HOT
AFTERNOON WEATHER WITH TEMPERATURES CONTINUING ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GIBSON

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:04 PM MDTSevere Thunderstorm WarningSLCBox Elder41 min

Nearby

High Wind Warnings in Utah, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.